Alert archive / Washington / River Flood Watches in 2021
River Flood Watch 3, NWS Spokane, WA
NWS Spokane, WA issued this river flood watch at Nov 15, 2021, 5:05 PM PST for Okanogan County, Washington. It was in force for 13 hr.
The area
The outline as issued.
The facts
- Issued
- Nov 15, 2021, 5:05 PM PST (01:05 UTC)
- Expired
- Nov 16, 2021, 5:44 AM PST
- In force
- 13 hr
- Issued by
- NWS Spokane, WA
- Area
- Storm-based polygon
- Flood severity
- None
County Okanogan County, WA
The radar
The Spokane radar (KOTX), 177 km from the middle of the area, began a volume at 01:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Okanogan River near Tonasket (TONW1). The gauge peaked at 15.22 ft at Nov 17, 2021, 5:00 AM PST.
- Action stage
- 14 ft
- Minor stage
- 15 ft
- Moderate stage
- 17 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 12445000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
267
WGUS66 KOTX 160105
FFAOTX
URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Spokane WA
505 PM PST Mon Nov 15 2021
...The National Weather Service in Spokane WA has issued a Flood
Watch for the following rivers in Washington...
Okanogan River near Tonasket affecting Okanogan County.
For the OKANOGAN RIVER...including Tonasket...flooding is possible.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you are in the watch area, remain alert to possible flooding.
Residents and those with interests near the river should monitor
rising water levels and be prepared for possible flood warnings.
Additional information is available at www.weather.gov.
The next statement will be issued Tuesday morning.Tuesday afternoon
at 1200 PM PST.
&&
WAC047-162000-
/O.NEW.KOTX.FL.A.0003.211116T0105Z-211116T2000Z/
/TONW1.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
505 PM PST Mon Nov 15 2021
...FLOOD WATCH IN EFFECT FROM THIS AFTERNOON THROUGH TUESDAY
MORNING...
* WHAT...Flooding is possible.
* WHERE...Okanogan River near Tonasket.
* WHEN...From this afternoon to early tomorrow afternoon.
* IMPACTS...At 17.0 feet, Low lying fields and pasture land in the
flood plain along the Okanogan river valley, from Oroville to
Okanogan, will be flooded. Some homes near the river in Okanogan
may experience some basement flooding from seepage. Water will be
between the railroad and Highway 97 near Cordell, south of
Oroville. Water will be against the shoulder of Omak River Road
across from Wanacut Creek.
* ADDITIONAL DETAILS...
- At 4:15 PM PST Monday the stage was 8.8 feet.
- Forecast...Flood stage may be reached tomorrow afternoon.
- Flood stage is 15.0 feet.
- http://www.weather.gov/safety/flood
&&
Fld Observed Forecasts (4 pm PST)
Location Stg Stg Day/Time Tue Wed Thu
Okanogan River
Tonasket 15.0 8.8 Mon 4 pm PST 15.1 16.8 15.7
&&
LAT...LON 4895 11945 4893 11932 4825 11951 4832 11968
$$
SB1 follow-up statement
791
WGUS66 KOTX 161344
FFAOTX
Flood Watch
National Weather Service Spokane WA
544 AM PST Tue Nov 16 2021
...The Flood Watch is replaced with a River Flood Warning for the
following rivers in Washington...
Okanogan River near Tonasket affecting Okanogan County.
WAC047-161445-
/O.CAN.KOTX.FL.A.0003.000000T0000Z-211116T1344Z/
/TONW1.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
544 AM PST Tue Nov 16 2021
...FLOOD WATCH HAS BEEN REPLACED WITH A RIVER FLOOD WARNING...
The Flood Watch is replaced by a river flood warning
for the Okanogan River near Tonasket.
* ADDITIONAL DETAILS...
- At 5:15 AM PST Tuesday the stage was 12.9 feet.
- Forecast...Flood stage may be reached this evening.
- http://www.weather.gov/safety/flood
&&
Fld Observed Forecasts (4 am PST)
Location Stg Stg Day/Time Wed Thu Fri
Okanogan River
Tonasket 15.0 12.9 Tue 5 am PST 16.3 16.7 14.3
&&
LAT...LON 4895 11945 4893 11932 4825 11951 4832 11968
$$
JWWhat forecasters said that day
The local office's own words before this river flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this river flood watch went out at Nov 15, 3:54 PM PST, 1 hour 11 minutes earlier.
Area forecast discussion, Nov 15, 3:54 PM PST, 1 hour 11 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
354 PM PST Mon Nov 15 2021
.SYNOPSIS...
Strong winds will return this afternoon and evening, bringing the
potential for damage and significant impacts. The system will
bring mountain snow and rain showers to the region too. The area
dries out into midweek, then a chance for snow or a mix comes in
to most of the area around later Thursday into Friday. This could
be the first measurable snow for some lower elevation areas of the
season.
&&
.DISCUSSION...
...STRONG WIND EVENT TONIGHT...
Tonight through Tuesday night: A strong low pressure system is
still on track to bring strong winds to the Inland Northwest
tonight before things wane, relatively speaking, overnight into
Tuesday. The surface low was near Kamloops, BC with at pressure
of 987 mb at 2 PM PST. It is projected to continue to deepen
(maybe another 5-6 mb) as it moves east and into Alberta through
the remainder of this afternoon and evening. The cold front
trailing south of the low is currently moving over the Cascades
and is expected to rapidly push east toward the ID border
between and 3 and 8 PM PST, leading to the rapid increase of the
strong wind. The initial burst of wind may be be sudden/quick, as
they envelop the area between about 3 PM and 5 PM and remain at
their peak through about 8 to 10 PM.
At the 2 o'clock hour, sustained winds between 20 to 35 mph were
common from around Moses Lake/Ephrata north into the Waterville
Plateau, with gusts of 40 to 55 mph. As the front accelerates east
and the low continues to deepen, those wind gusts are expected to
be higher around the Upper Columbia Basin eastward with gusts
around 50-65 mph possible. I still can't rule out gusts near 70
mph, but these should be isolated. A broad high wind warning
remains in place southeast WA into the central ID Panhandle,
including the Spokane area and Palouse. Wind advisories are in
place everywhere else. The speeds then start to decrease after
about 9 PM to 12 AM. However the area to monitor will be in the
immediate lee of the Cascades into the Okanogan, with a secondary
surge on the backside of the precipitation threat.
With recent rains moistening the soils/ground, this could make
trees more susceptible to falling. Expect damage to trees etc,
power outages, travel issues (especially on north-south oriented
routes).
The precipitation is the other feature of the system. The primary
precipitation band has been rapidly developing over the eastern
third of WA/ID in the past hour or so, but outside of the
mountains it is not expected to amount to much. The colder air on
the backside will quickly drop snow levels and this will have the
most impact near the Cascades. That is where the steadier
precipitation has been, largely in the form of rain. Yet as the
colder air moves in, it will turn to snow. Some moderate to heavy
snow is projected near the Cascade crest, potentially near 5-12
inches, locally higher at the immediate crest. Winter weather
advisories remain in place for that area through Tuesday morning.
Right snow web cams show rain, but it should rapidly change over
as we go after sunset. The snow rates could be heavy at times if a
Puget Sound Convergence Zone sets up just right.
There is the potential for some isolated snow showers falling
outside of the mountains later this evening/overnight over the
northern counties, maybe as far south as the US-2 corridor. This
would be due to the upper trough axis and instability and
lingering deformation axis, but there is a lot of dry air behind
the front. If they do occur here it should be no more than
flurries or a brief burst, but we will monitor it.
Going into Tuesday the area remains in a breezy westerly flow.
Snow chances will continue near the Cascade crest and central
Panhandle mountains, though amounts should be limited. Winds will
remain around the 10-20 mph range, with gusts near 30 mph or so.
/Cote'
Wednesday through Thursday morning: A drier and calmer period
with a weak, transient ridge aloft. Temperatures are expected to
drop another 10 degrees Wednesday morning with lows in the 20s and
highs closer to 40 degrees. Thursday temperatures currently look
to be similar to Wednesday. The drop in temperatures combined
with some residual moisture from Tuesday's precipitation will
make Wednesday morning fog a possible occurrence for the Idaho
Panhandle into the Pullman and Spokane areas. Otherwise, we are
expecting increasing cloud cover heading into Thursday and light
winds.
Thursday afternoon through Friday: There is still some
disagreement between models on the strength of our next system,
but here's the gist: we could be seeing our first (light) snow of
the season that includes much of the lowlands. However, it is
possible that temperatures are just warm enough for a wet snow
that does not stick to roadways. We will start off in a warm
front scenario with uncertainty on when and where the front sets
up - this is directly correlated with our uncertainty of
temperatures and precipitation amounts. A cold front will follow,
bringing additional precipitation. Winds may pick up with the cold
frontal passage around Friday afternoon, but they are not
expected to be very strong at all. Widespread fog may also develop
as early as Friday afternoon.
Saturday and Sunday: Residual moisture with slight chances of
mountain snow showers and a large portion of the area seeing
continued chances of fog and/or low stratus development through
Sunday morning. RC
&&
.AVIATION...
00Z TAFs: A strong cold front pushing through the region,
bringing a strong wind event. It will lead to wind sustained
winds near 25-35 kts and gusts near 40-55 kts through -06Z. Winds
will start to gradually decrease overnight into Tuesday morning
but still remain breezy with gusts in around 25 kts. An area of
precipitation will accompany the front, pushing through 03Z,
before most of that moves to the mountains. Colder air comes in
rapidly behind it. /JDC
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 30 43 22 40 25 41 / 50 10 0 0 0 10
Coeur d'Alene 31 42 22 39 25 41 / 70 10 0 0 0 10
Pullman 29 40 22 39 26 41 / 70 20 0 0 0 10
Lewiston 38 48 29 44 31 47 / 50 10 0 0 0 0
Colville 25 44 18 40 22 40 / 60 10 0 0 0 10
Sandpoint 31 40 21 37 23 39 / 90 20 0 0 0 20
Kellogg 30 37 22 38 27 42 / 90 40 0 0 0 10
Moses Lake 32 49 22 44 28 41 / 10 0 0 0 0 10
Wenatchee 35 47 27 42 30 41 / 30 10 0 0 0 20
Omak 29 47 22 41 27 41 / 20 0 0 0 0 10
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Wind Advisory until 10 PM PST this evening for Northern
Panhandle.
High Wind Warning until 10 PM PST this evening for Central
Panhandle Mountains-Coeur d'Alene Area-Idaho Palouse.
Wind Advisory until midnight PST tonight for Lewis and Southern
Nez Perce Counties-Lewiston Area.
WA...Winter Weather Advisory until 10 AM PST Tuesday for Western
Chelan County.
Wind Advisory until 7 PM PST this evening for Central Chelan
County-Moses Lake Area-Okanogan Valley-Waterville Plateau-
Wenatchee Area-Western Okanogan County.
Wind Advisory until 10 PM PST this evening for Northeast
Mountains-Okanogan Highlands.
High Wind Warning until 10 PM PST this evening for Lower
Garfield and Asotin Counties-Spokane Area-Washington
Palouse.
High Wind Warning until 8 PM PST this evening for Upper Columbia
Basin.
&&Hazardous weather outlook, Nov 15, 4:22 AM PST, 12 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Spokane WA 422 AM PST Mon Nov 15 2021 IDZ001>004-WAZ031>037-044-161230- Northern Panhandle-Coeur d'Alene Area-Idaho Palouse- Central Panhandle Mountains-Northeast Blue Mountains- Lower Garfield and Asotin Counties-Washington Palouse- Moses Lake Area-Upper Columbia Basin-Spokane Area- Northeast Mountains-Waterville Plateau- 422 AM PST Mon Nov 15 2021 This Hazardous Weather Outlook is for portions of North Idaho... Central Washington...East Central Washington...Northeast Washington and Southeast Washington. .DAY ONE...TODAY AND TONIGHT Strong winds with gusts to 60 mph are possible. This could lead to downed trees and power outages and create hazardous driving conditions for high profile vehicles. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A wintry mix of rain and snow is expected Thursday. IDZ026-027-WAZ038-041-043-047-049-161230- Lewiston Area-Lewis and Southern Nez Perce Counties- Okanogan Highlands-Wenatchee Area-Okanogan Valley- Central Chelan County-Western Okanogan County- 422 AM PST Mon Nov 15 2021 This Hazardous Weather Outlook is for portions of North Central Idaho and North Central Washington. .DAY ONE...TODAY AND TONIGHT Gusty winds with isolated gusts near 40 mph are possible with locally stronger winds in the mountains. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY No hazardous weather is expected at this time. WAZ048-161230- Western Chelan County- 422 AM PST Mon Nov 15 2021 This Hazardous Weather Outlook is for portions of North Central Washington. .DAY ONE...TODAY AND TONIGHT Snow will impact travel across Stevens Pass this afternoon and tonight creating winter travel conditions.In addition wind gusts in excess of 50 mph will be possible over exposed ridgetops. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Light to moderate snow may impact western Chelan County, including near the passes into Tuesday morning. Additional snow is expected Thursday.
In the hours before
Local storm report, Nov 15, 11:41 AM PST, 5 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
1141 AM PST MON NOV 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM NON-TSTM WND DMG 1 ENE SHERMAN PASS 48.61N 118.46W
11/15/2021 FERRY WA DEPT OF HIGHWAYS
TWO TREES DOWN ON SR 20 AT MP 315 BLOCKING
BOTH DIRECTIONS.
&&Local storm report, Nov 15, 3:32 PM PST, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
332 PM PST MON NOV 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0311 PM NON-TSTM WND DMG SHERMAN PASS 48.61N 118.48W
11/15/2021 FERRY WA LAW ENFORCEMENT
SHERMAN PASS CLOSED, SO FAR ABOUT 4-5 TREES
DOWN ON THE ROAD.
&&Local storm report, Nov 15, 3:41 PM PST, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
341 PM PST MON NOV 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0253 PM NON-TSTM WND GST EPHRATA 47.30N 119.52W
11/15/2021 E55 MPH GRANT WA ASOS
EPHRATA AIRPORT.
&&
GKLocal storm report, Nov 15, 3:43 PM PST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
343 PM PST MON NOV 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0316 PM NON-TSTM WND GST POMEROY 46.47N 117.59W
11/15/2021 E55 MPH GARFIELD WA PUBLIC
CWOP WEATHER SENSOR. ELEVATION 2333 FEET.
&&
GKLocal storm report, Nov 15, 4:34 PM PST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
434 PM PST MON NOV 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM NON-TSTM WND GST 3 SSE SPOKANE VALLEY 47.63N 117.22W
11/15/2021 E45 MPH SPOKANE WA TRAINED SPOTTER
WIND GUST 45 MPH. SHINGLES COMING OFF THE
ROOF.
&&Local storm report, Nov 15, 4:35 PM PST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
435 PM PST MON NOV 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM NON-TSTM WND DMG POST FALLS 47.71N 116.94W
11/15/2021 KOOTENAI ID PUBLIC
DOWNED POWER LINES IN ATHOL, SPIRIT LAKE,
POST FALLS, SAGLE, COEUR DALENE... HEARD BY
MEMBER OF THE PUBLIC VIA POLICE SCANNER &
THEY KEEP COMING IN.
&&The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 16, 5:44 AM PST | River Flood Warning | OTX | Okanogan | 38 hr |
| Nov 16, 12:19 PM PST | River Flood Warning | OTX | Okanogan | 14 hr |
Nearby
River Flood Watches in Washington, 2021Every river flood watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.